We all have our reasons why we decided to get on the contraceptive pill. We also have to admit that it was a little bit trendy to say « oh! I’m on the pill » back in the days. When I got on the contraceptive pill I was 15 years old. I had just started having my period yep, I was more than late and my mom had a bad dream; that I would get pregnant. So, she took us both, my sister and I, with our agreement (of course) for a doctor’s appointment so we could get on the pill. If only I knew…

That day was followed by 12 years of synthetic hormones going straight into my body. I have tried them all, the stronger pill, the pill with low hormone levels, the ring, etc. Every morning I was shoveling it down my throat without asking myself if I was doing the right thing for my body. And without never knowing what would be the long-term consequences.

When I think back to my first appointment at the doctor’s office to get birth control I remember them telling me how good this was going to be for me at the present moment… but what about after?

So, after 12 years on the pill, it’s in December last year that my body started to show signs that something wasn’t right. I was having a sudden mood swing, then my period totally disappeared, to only reappear once every 3 months, maybe…

So, after thinking about the whole situation, the pros, and the cons, I came up with a decision. I had to listen to my interior gut feeling and to all the signs this body of mine was sending me so I decided to get off the pill. Just. Like. That.

And then I got hit big time by the side effects of the pill. I was feeling all weird, happy, unhappy, mad, joyful all at the same time. My forehead and nose started to show signs of acne and I had a constant headache. Just to mention a few of the major symptoms I had. I couldn’t believe it.

The first 45 days that followed, I was constantly taking Tylenol just to try to survive. For 45 days, my head was pounding almost as if I had one too many drinks the night before. Only, all I had was water #damn. Which is something very unusual for me as I rarely have a headache…

Today I am wondering… When I had my first appointment, why did my doctor never warned me about the side effects after birth control and what could be the long-term consequences on my body? I was never told that my menstrual cycle could go up to 70 days, that for the first couple months I would not recognize the body that I am living in or that my forehead would be packed with acne.

I do understand that the number one goal of birth control is to protect us from unwanted pregnancy.

But should I have been on the pill at 15 years old simply because it was trendy and that my mom had a bad dream? Looking back on it, I can tell you that I probably shouldn’t have been on it this early.

And what about the past 4 years where I was super stable with a good job and an amazing steady boyfriend. Now that I am conscious of all the harm it did to my body, I have so many regrets.

So many regrets. Because on one side, I am doing my best to eat super healthy and to work out a couple times a week when on the other side I was injecting myself with synthetic hormones?!? Like #WTF

So, to you who are thinking about getting on the pill, please make sure you are well informed. In its bi-colors packet, the size of a small lentil that pill can control a lot. Too much…

Did you have any side effects after you stopped taking birth control?

Comments(0)

Leave a Comment

Suivez-nous!